MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7576540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent minimally invasive procedure.Post-op, the screw broke and persistent infection in disc space l4/l5 and l5/s1 was observed.So a revision surgery was performed to explant the screw.No fragments of the broken part remains inside the patient.
 
Additional Manufacturer Narrative
Additional info: x-ray review: post of x-rays for l4-s1 percutaneous instrumentation for l5 compression fracture.There is no interbody graft or instrumentation to l5.Failure was likely the result of ongoing motion at the l5/lumbosacral junction.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual inspection confirms the (7575540-01) bone screw disassembled from the mas head.The ring (7545525-04) and crown (7545510-03) are still assembled in the head.Microscopic examination of the mas assembly identified a portion of the retaining ring is fully seated but has been sheared through the cross-sectional area on both sides of the retaining ring gap, which would reduce the force required for bone screw detachment.The remaining sheared through the portion of the ring appears to be deformed and bent away from the head.The remaining portion of the retaining ring is still seated in the groove of the head.Dimensional inspection of the bone screw head diameter found to be within print specification.After completed analysis, no evidence was found that would suggest a defect in design or manufacturing of the implant.The above observations are consistent with overload as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7272522
Report Number1030489-2018-00225
Device Sequence Number16178895
Product Code KWP
UDI-Device Identifier00885074031132
UDI-Public00885074031132
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7576540
Device Lot NumberH5233759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer02/27/2018
04/26/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/06/2018
05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient Weight85